Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 372, NWS Jackson, MS

June 18, 2000Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2000, 8:01 PM CDT for Madison County, Mississippi. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2000, 8:01 PM CDT (01:01 UTC)
Expired
Jun 18, 2000, 8:30 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Madison County, MS

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:15 PM CDTThunderstorm WindMadison, MSSeveral power lines were blown down.
Jun 18, 8:15 PM CDTHail 0.75Madison, MS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2352 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2352 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS54 KJAN 190101
SVRJAN
MSC089-190130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 830 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF MADISON...MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CANTON AT 830 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

59

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:15 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 18, 2:15 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT SUN JUN 18 2000

OVER THE CONUS AND SURROUNDING AREAS...AFTER CONSULTATION WITH THE
WATER VAPOR LOOP AND MORNING UPPER AIR RUNS...LITTLE CHANGE IN THE
UPPER PATTERN FROM YESTERDAY. MID/UPPER LEVEL HIGH PRESSURE ALONG
25-30N HELPING TO KEEP UNSTABLE LOW LEVELS IN CHECK OVER THE DEEP
SOUTH. SEVERAL DECENT SHORTWAVES HEADING INTO THE PACIFIC NORTHWEST
AND CA...WITH SEVERAL OTHERS OVER THE MID AND UPPER MISS RIVER
VALLEY AND GREAT LAKES REGION HELPING TO PUSH COOLER...DRIER AIR
SOUTH WITH SURFACE BOUNDARY RUNNING FROM KDRT TO KSDF AND POINTS
NORTHEAST. SECTION FROM KSDF SOUTHWEST STATIONARY WITH GOOD
SOUTHERLY FLOW HELPING TO CHECK ITS ADVANCE(ALONG WITH HELPING TO
PUMP IN THE MOISTURE INTO THE WET SOUTHERN PLAINS/DEEP SOUTH.
PRECIPITABLE H20 AMOUNTS OVER SOUTHERN MISSISSIPPI RIVER VALLEY IN
THE 1.75-2.00"+ RANGE(120-140% OF NORM).

SAME OLD STORY WITH THE MODELS. KEEP UPPER PATTERN OVER SOUTHERN
US/CENTRAL AMERICA PRETTY STATIC THROUGH THE SHORT TERM. ALL
MAINTAIN SEMI-STATIONARY BOUNDARY OVER CENTRAL/NORTHEASTERN US
THROUGH CENTRAL US AND WEST COAST SHORT WAVES. DIFFERENCES MOST
EVIDENT IN DRY SLUG ALL MODELS MOVE IN OVER GULF IN THE 850MB UP
LAYERS. ETA/NGM MOST AGGRESSIVE...PUSHING DRYER AIR INTO SOUTHERN
MISSISSIPPI RIVER VALLEY BY F48/TUES MORN...WITH 50% ISOHUME
PUSHING INTO CENTRAL SECTIONS OF FA. AVN LESS AGGRESSIVE WITH
PUSH...WITH 50% ISOHUME OFF THE MS/LA COASTLINE. IN THE 850MB AND
BELOW LAYER...ETA/AVN BEST AT KEEPING MOISTURE IN WITH NGM PUSHING
DRIER AIR FARTHER NORTH. WITH A WEAKENING OF THE FLOW IN THE LOWER
LEVELS MONDAY INTO MONDAY NIGHT(BUT RE-STRENGTHENING TUESDAY)
...DON/T SEE THE DRY PUSH AS STRONG AS NGM IS ADVERTISING. WITH
CURRENT SHORTWAVES OVER CENTRAL US MOVING OFF...SURFACE BOUNDARY
SHOULD START PUSHING NORTH BEGINNING TONIGHT.MODELS ADVERTISING CA
SHORTWAVE TO WEAKEN A BIT AS IT HEADS INTO CENTRAL PLAINS BE
F36/MONDAY EVENING. PACIFIC NORTHWEST SHORTWAVES LOOK TO BECOME MORE
ORGANIZED AS THEY SLOW CROSS THE NORTHERN US/SOUTHERN CN...ENDING UP
ALONG ND/MANITOBA BORDER BY TUESDAY MORN AS A CLOSED UPPER LOW.

AM GOING TO LEAN TOWARDS WETTER AVN NUMBERS WITH THE FORECAST...WITH
HIGHER NUMBER WEST(BETTER MOISTURE) AND SOUTH(GULF BREEZE INITIATED
ACTION). WILL PROBABLY BLEND THE MOS TEMPS FOR A START. ALL IN
ALL...LOOKING LIKE A TYPICAL SUMMERTIME FORECAST...WITH SCATTERED
AFTERNOON/EVENING SHRA/TSRA...AND A FEW BECOMING A BIT ROWDY WITH
GUSTY DOWNBURST WINDS AND LOCALLY HEAVY RAINS.

QPF DISCUSSION: SAME SCENARIO CONTINUES THROUGH THE NEXT 24 HRS AS
DEEP MOISTURE (PWATS 1.75-2.00) REMAINS ENTRENCHED OVER THE FORECAST
AREA WITH PERTURBATIONS ALOFT MOVING IN FROM THE SOUTH AND WEST.
LIKE PAST SEVERAL DAYS...WILL SEE THE HEAVIEST RAINFALL OCCUR DURING
THE AFTERNOON DURING PRIME INSOLATION...ESPECIALLY AROUND
PRE-EXISTING BOUNDARIES WHERE A LOW LEVEL FOCUS WILL PRESENT. THEN
AS YOU LOSE HEATING...EVERYTHING WILL WIND DOWN ONCE AGAIN.
NGM/ETA/AND HPC ALL HAVE FOCUS FOR HEAVIEST RAINFALL OVER THE
EASTERN FORECAST AREA WHICH LOOKS ON TARGET PER CURRENT RADAR TRENDS
WHERE CONVERGING OUTFLOWS SHOULD OCCUR BETWEEN EAST OF I-55. HPC
0.50 INCH (WEST) TO 1.00 INCH (EAST) BASIN AVERAGES LOOKS GOOD AND
WILL STAY CLOSE.

IN THE EXTENDED...EXTENDED RANGE MODEL RUNS KEEP UPPER LEVEL HIGH
PRESSURE OVER 25N...WITH SEVERAL WEAK SHORTWAVES MEANDERING AROUND
IN THE WEAK FLOW OF THE RIDGE. WITH A STATIC UPPER PATTERN...QUESTION
WILL BE MOISTURE. ALL SHORT RANGE MODELS MOVING DRIER AIR INTO THE
GULF...WITH NGM PUSHING THE DRIER AIR FARTHEST NORTH BY F48/TUES
MORN. AVN WETTEST. WITH MEDIUM RANGE MODEL RUNS FORECASTING A
WEAKENING IN THE SOUTHERLY FLOW(BUT NO ELIMINATING IT)...FEEL ENOUGH
LOW LEVEL MOISTURE WILL BE LEFT OVER FA BEGINNING OF EXTENDED FOR
SCATTERED SHRA/TSRA WITH MRF ADVERTISING ANOTHER SURGE OF MOISTURE
LATE WED INTO THURSDAY AS UPPER LOVER JUST WEST OF THE GREAT LAKES
PUSHES SURFACE BOUNDARY INTO MID MISSISSIPPI RIVER VALLEY AND
SOUTHERN PLAINS. THIS SHOULD HELP TO PROVIDE A BETTER FOCUS FOR
CONVECTION THURSDAY INTO FRIDAY. DON/T BELIEVE MRF IN PUSHING FRONT
INTO SOUTHERN SECTIONS OF FA...WITH THE STRENGTH OF THE RIDGE. WILL
BASICALLY GO WITH A SUMMER FORECAST IN THE EXTENDED.

PRELIM NUMBERS...
JAN 071/089 072/089 07|2 5533
MEI 069/090 070/090 071 5433

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

16/05

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:15 PM CDTSevere Thunderstorm WarningJANRankin30 min
Jun 19, 3:02 PM CDTSevere Thunderstorm WarningJANCovington28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.